Michigan, 2008

Heavy Rain in Michigan, July 6, 2008

July 6, 2008 · NWS MQT · 1 event in 1 county or zone

Over three inches of rain was measured southeast of Herman on the evening of the 6th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

Over three inches of rain was measured southeast of Herman on the evening of the 6th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Jul 6, 6:40 PM EST, 20 minutes earlier.

Area forecast discussion, Jul 6, 6:40 PM EST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
740 PM EDT SUN JUL 6 2008

UPDATED FOR 00Z AVIATION DISCUSSION

.SYNOPSIS...

THE DEWPOINT HAS INCREASED TO 68F OVER KIWD IN THE PAST HR AND
LOOKING AT THE RUC MODIFIED SNDG SEEMS THAT THE ONLY THING MISSING
TO INITIATE CONVECTION IS A TRIGGER OR FRONTAL BOUNDARY. RUC SNDG
WOULD INDICATE THAT MID-LVL CAP HAS GENERALLY ERODED AND THAT THERE
WOULD BE OVER 2000 J/KG CAPE OF INSTABILITY AVAILABLE FOR STORMS TO
FORM. UNFORTUNATELY...THERE IS NO CURRENT TAMDAR SNDG AVAILABLE OVER
THE WRN U.P TO COMPARE WITH THE RUC SNDG TO SEE IF CAP MAY BE
STRONGER THAN WHAT RUC SHOWS. FRONTAL BOUNDARY OVER THE FAR WRN
PORTION OF LAKE SUPERIOR IS POISED TO MOVE WEST THROUGH THE REST OF
THE FCST AREA TONIGHT.

.SHORT TERM (TONIGHT AND MONDAY)...

AS STATED BEFORE...INCREASING DEWPOINTS MAY PROVIDE ENOUGH
INSTABILITY TO BREAK THROUGH THE CAP OVER WRN U.P THIS EVENING AND
INITIATE CONVECTION. BELIEVE HIGHER 60S DEWPOINTS SHOULD STAY
CONFINED TO THE FAR WEST AND SCNTRL PORTIONS OF THE CWA AS THE FRONT
MOVES THROUGH TONIGHT. WITH THIS REASONING KEPT HIGHER CHC POPS (40
PCT) OVER FAR WEST AND SCNTRL WHILE ONLY HAVE SLIGHT CHC POPS FOR
NCNTRL AND EAST MORE UNDER THE INFLUENCE OF THE MID-LVL CAP.

GIVEN THE 35-40 KT OF DEEP LAYER SHEAR OVER THE WRN CWA AS DEPICTED
BY THE RUC...IT WOULDNT BE OUT THE QUESTION TO SEE A FEW STORMS
APPROACH SVR ESPECIALLY ALONG THE WRN BORDER (GOG-IRON COUNTIES).
MAIN THREAT WOULD LIKELY BE DAMAGING WIND AS FREEZING LVLS OVER
14KFT SHOULD LIMIT LARGE HAIL THREAT. WILL INCLUDE MENTION OF
POSSIBLE SVR IN THE FAR WRN COUNTIES THIS EVENING IN THE HWO.

KEPT A MENTION OF AREAS OF FOG OVER LAKE SUPERIOR TONIGHT INTO MON
MORNING GIVEN THE ADVECTION OF HIGHER DEWPOINTS AND PERHAPS SHOWERS
OVER THE COLDER LAKE SUPERIOR WATERS. INCLUDED A MENTION OF SOME FOG
FOR MAINLY COUNTIES DOWNWIND OF LAKE SUPERIOR LATER TONIGHT AS FLOW
SHIFT MORE NW BEHIND THE FRONT LATER TONIGHT.

FOR MONDAY...FOLLOWED BLEND OF ECMWF/UMKET AND CANADIAN ON POSITION
OF FRONTAL BOUNDARY AND TIMING OF SHORTWAVES RIDING ALONG THE FRONT.
GFS AND NAM GENERALLY DISCOUNTED BY NCEP DUE TO CONVECTIVE FEEDBACK
AND INCONSISTENCY ISSUES. THUS...GIVEN DEPICTION OF ECMWF/UKMET AND
REG GEM WITH FRONTAL BOUNDARY POISTION JUST SOUTH AND EAST OF FCST
AREA...DECIDED TO KEEP HIGHER CHC POPS OVER THE SCNTRL AND EASTERN
PORTIONS OF THE CWA. TAPERED POPS TO SLIGHT CHC NCNTRL AND WEST.
WITH MLCAPES OF ONLY A FEW HUNDRED J/KG...DO NOT EXPECT ANY SVR
STORMS WITH CONVECTION THAT FORMS.

.LONG TERM (MON NIGHT THROUGH NEXT SUN)...

MON NIGHT THROUGH WED...PROBLEMS CONTINUE AMONGST ALL THE
MODELS...PRIMARILY WITH THE NAM WHICH HAS BEEN VERY CONSISTENT
DURING THIS PERIOD. SURPRISINGLY THOUGH...THE 12Z NAM LOOKS LIKE THE
NEW 12Z ECMWF WITH REGARDS TO A MORE COMPACT LOW CROSSING UPPER MI
TUE MORNING. THE UKMET AND GFS ALSO HAVE A LOW...BUT HOLD IT BACK TO
THE SW OVER SWRN WI AND QUITE A BIT WEAKER. THIS LOW IN BOTH MODELS
APPEARS TO BE CAUSED BY A SHRTWV CURRENTLY IN SOUTHERN IDAHO. FOR
NOW HAVE TRIED TO TAKE A COMPROMISE APPROACH...WHICH BASICALLY KEEPS
SHOWER AND THUNDERSTORM CHANCES IN FOR MON NIGHT AND TUE...WITH THE
HIGHEST POPS IN THE SOUTH WHICH WILL BE LOCATED CLOSER TO THE SHRTWV
NO MATTER WHERE IT TRACKS. THE QPF FORECAST COULD BE WAY OFF...AS
THE COMPACT LOW SOLUTION THAT THE ECMWF SHOWS HAS 1 TO 1.5 INCHES OF
RAINFALL BETWEEN 00-12Z TUE. NEXT ITEM OF INTEREST THAT IS
PROBLEMATIC IS AN UPPER TROUGH DROPPING DOWN OUT OF CENTRAL CANADA
ON TUE. BY 12Z WED...MOST OF THE MODELS HAVE THE UPPER TROUGH
SITUATED OVER THE CWA. ANOTHER SURFACE LOW WILL ACCOMPANY THIS UPPER
TROUGH...WHICH IF THE MORE COMPACT SOLUTION OF THE ECMWF OCCURS...A
BREEZY DAY IS LIKELY ON WED AS THE TWO LOWS MERGE TOGETHER. THE
UKMET IS SOMEWHAT SIMILAR. ALTHOUGH THE NAM HAD THE COMPACT LOW...IT
WAS QUICKER TO EJECT THE COMPACT LOW...THUS NOT ALLOWING TIME FOR
THE TWO LOWS TO COME TOGETHER. THERE IS ALSO THE GFS WHICH KEEPS THE
TWO LOWS SEPARATE...RESULTING IN WEAKER WINDS. AGAIN...A COMPROMISE
APPROACH WAS TAKEN BETWEEN THE UKMET AND GFS FOR WINDS...WHICH CAN
BE MODIFIED UP OR DOWN WITH LATER FCSTS. PCPN AND TEMPERATURE
WISE...ALL MODELS SUGGEST A FEW SHOWERS MOVING INTO THE CWA WITH THE
UPPER TROUGH...ALONG WITH COOLER TEMPS. 850MB READINGS DROP TO 6 TO
8C BY 12Z WED...BUT THEN MAY WARM SOME IN THE AFTN AS THE TROUGH
SLOWLY EXITS. OVERALL...FEW CHANGES WERE MADE TO THE PREVIOUS
FORECAST.

WED NIGHT THROUGH SUN...PATTERN STILL LOOKS TO BECOME MORE ACTIVE
DURING THE EXTENDED AS FLOW TRANSITIONS FROM AN UPPER TROUGH OVER
THE AREA WED TO ZONAL FLOW BY LATE THU...AND THEN TO WEAK UPPER
RIDGING BY SAT. MODELS ARE NOT IN COMPLETE AGREEMENT WITH THE
PATTERN CHANGE...WITH SOME FASTER THAN OTHERS. FOR EXAMPLE...THE 00Z
UKMET TAKES THE UPPER LEVEL TROUGH OUT OF SW CANADA ON WED MUCH
QUICKER EASTWARD THAN THE 00Z ECMWF/06Z GFS AND 00Z GFS
ENSEMBLES...HAVING THE TROUGH REACH NW ONTARIO BY 00Z SAT. ALL THE
OTHER MODELS...INCLUDING PREVIOUS RUNS OF THE OTHER MODELS...HAVE
THE TROUGH STILL OVER SASKATCHEWAN AT 00Z SAT. THEREFORE AM
DISCOUNTING THE 00Z UKMET. REGARDING THE SAME UPPER TROUGH...THE 06Z
GFS AND IT APPEARS THE 00Z GFS ENSEMBLES ARE QUICKER PUSHING THE
COLD FRONT ASSOCIATED WITH THE UPPER TROUGH INTO UPPER MI THAN THE
00Z ECMWF. ALTHOUGH THERE DOES APPEAR TO BE SOME TREND TOWARDS A
FASTER FRONT COMPARED TO PREVIOUS RUNS...STILL PREFER THE SLOWER
ECMWF AS RIDGING THAT IS BUILT UP OVER THE CWA AHEAD OF THE TROUGH
SHOULD NOT BREAK DOWN SO QUICKLY. THIS TREND WILL NEED TO BE
MONITORED...THOUGH.

THE DRIEST...AND COOLEST PORTION OF THIS EXTENDED LOOKS TO BE WED
NIGHT WITH CANADIAN HIGH PRESSURE SETTLING IN OVER THE CWA. 00Z MEX
COOP GUIDANCE SHOWS 42 FOR CHAMPION...SIMILAR TO YESTERDAY. AFTER
THIS...UPPER MI BASICALLY IS UNDER A WARM ADVECTION SCENARIO UNTIL
THE COLD FRONT CROSSES SAT NIGHT (AGAIN COULD BE EARLIER AS
INDICATED IN THE PREVIOUS PARAGRAPH)...AND EVEN THEN IT LOOKS LIKE
THERE IS MORE WARM ADVECTION FOR SUNDAY. ANY WARM ADVECTION THIS
TIME OF YEAR USUALLY RESULTS IN SHOWERS AND STORMS...ESPECIALLY
DURING THE NIGHT AND MORNING HOURS WHEN THE LOW LEVEL JET IS AT ITS
STRONGEST AND WHEN WE ARE ON THE EDGE OF THE CAP. THIS APPEARS TO BE
TRUE FOR THU AFTN INTO FRI NIGHT AS AN AREA OF 20C+ 850MB TEMPS GET
PUSHED EASTWARD OUT OF THE NORTHERN PLAINS BY THE SW CANADA UPPER
TROUGH. STORMS FRI NIGHT MAY ACTUALLY BE FARTHER NORTH...MAINLY OVER
LAKE SUPERIOR AND THE EASTERN U.P....BUT IT IS TOO EARLY TO BE
CERTAIN ON THAT DETAIL. THEREFORE...CHANCES OF SHOWERS AND
THUNDERSTORMS WILL BE IN THE FORECAST FOR THU AFTN THROUGH FRI
NIGHT. SAT MORNING SHOULD BE WARM AND HUMID WITH THE CAPPED AIR OVER
THE CWA. HOWEVER...SOME OF THIS CAPPING MAY BEGIN TO BREAK DOWN OVER
THE WESTERN U.P. IN THE AFTN AS THE COLD FRONT APPROACHES. MORE
BREAKDOWN IN THE CAP IS EXPECTED SAT NIGHT DUE TO SOME WEAK HEIGHT
FALLS...WHICH COMBINED WITH THE FRONT SHOULD PRODUCE SOME STORMS
ACROSS THE CWA. ADDITIONAL STORMS ARE EXPECTED ON SUNDAY AS THE COLD
FRONT GETS STUCK JUST TO THE SOUTH OF HERE AND SHRTWVS RIDE JUST TO
THE N OF THE FRONT OVER UPPER MI. HARD TO PIN DOWN DETAILS...BUT IT
APPEARS SOME SEVERE WEATHER COULD OCCUR WITH ANY OF THESE STORM
CHANCES.

NEW 12Z ECMWF LOOKS HOTTER FOR SAT...IN ADDITION TO DRIER...SOMEWHAT
SIMILAR TO ITS 05/00Z RUN. WILL WAIT UNTIL THE GFS SLOWS DOWN AND
BECOMES MORE IN AGREEMENT WITH THE ECMWF BEFORE WARMING TEMPS UP
MORE. NEW ECMWF LOOKS FAIRLY SIMILAR TO ITS PREDECESSOR IN TERMS OF
PCPN.

&&

.AVIATION (FOR THE 00Z TAF ISSUANCE)...

AS A COLD FRONT APPROACHES FROM THE WEST TONIGHT...SCT SHRA/TSRA ARE
EXPECTED TO MOVE THROUGH CENTRAL UPPER MICHIGAN THIS EVENING
AFFECTING KSAW.

AS WINDS SHIFT AROUND TO WNW AND THEN NRLY BEHIND THE FRONT...SHOULD
SEE SOME MVFR CIGS MOVE INTO BOTH TAF SITES LATER THIS EVENING AND
OVERNIGHT. HIGHER DEWPOINTS ADVECTING OVER THE LAKE COULD ALSO FORM
SOME PATCHY FOG AS WELL LATE TONIGHT INTO EARLY MONDAY SO HAVE
INCLUDED SOME MVFR VSBYS AS WELL...ESPECIALLY AT KSAW WITH UPSLOPE
NRLY FLOW.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...

TIGHT SW GRADIENT OVER ERN LAKE SUPERIOR AND NRN LAKE MI WILL
SLACKEN LATER THIS EVENING BLO 20 KT AS THE COLD FRONT BEGINS TO
WORK ITS WAY ACROSS THE FORECAST AREA. WINDS WILL VEER NORTH AND
NORTHEAST ON LAKE SUPERIOR TONIGHT BEHIND THE FRONT BUT REMAIN IN
THE 10 TO 20 KT RANGE. WINDS WILL BACK NW TUE NIGHT AS ANOTHER WAVE
PASSES ALONG STALLED OUT COLD FRONT JUST SE OF THE AREA.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS/SHORT TERM...VOSS
LONG TERM...AJ
AVIATION...VOSS
MARINE...VOSS
Hazardous weather outlook, Jul 6, 3:28 PM EST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
428 PM EDT SUN JUL 6 2008

MIZ001>007-009>014-084-085-071200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
428 PM EDT SUN JUL 6 2008 /328 PM CDT SUN JUL 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE IN WESTERN UPPER MICHIGAN LATE THIS
AFTERNOON AND THEN ACROSS CENTRAL UPPER MICHIGAN LATE THIS EVENING
AND OVERNIGHT. ANY STORMS THAT DO FORM OVER FAR WESTERN UPPER
MICHIGAN EARLY THIS EVENING COULD CONTAIN DAMAGING WIND AND LARGE
HAIL ALONG WITH BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY EVENING THEN
AGAIN THURSDAY AFTERNOON THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LSZ162-240>251-263>267-071200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
428 PM EDT SUN JUL 6 2008 /328 PM CDT SUN JUL 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER LAKE SUPERIOR TONIGHT.
THE STRONGEST STORMS MAY PRODUCE HAIL TO ONE HALF INCH AND WIND
GUSTS TO 40 MPH ALONG WITH BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY EVENING THEN
AGAIN THURSDAY AFTERNOON THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ221-248-250-071200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
428 PM EDT SUN JUL 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT. THE STRONGEST STORMS MAY
PRODUCE HAIL TO A HALF INCH AND WIND GUSTS TO 40 MPH ALONG WITH
AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT AND
THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VOSS

In the hours before

Special weather statement, Jul 6, 5:50 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
650 PM EDT SUN JUL 6 2008

MIZ002-009-070015-
GOGEBIC-ONTONAGON-
550 PM CDT SUN JUL 6 2008

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
715 PM CDT/815 PM EDT/...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BESSEMER TO 9 MILES
SOUTH OF IRONWOOD. THESE STORMS WERE MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WAKEFIELD.
  CHANEY LAKE.
  MERRIWEATHER.
  BERGLAND.
  LAKE GOGEBIC STATE PARK.
  PRESQUE ISLE RESERVOIR.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KF
Special weather statement, Jul 6, 5:56 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
656 PM EDT SUN JUL 6 2008

MIZ004-084-070000-
BARAGA-SOUTHERN HOUGHTON-
656 PM EDT SUN JUL 6 2008

...SIGNIFICANT WEATHER ALERT FOR BARAGA AND HOUGHTON COUNTIES UNTIL
800 PM EDT...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NISULA...OR 10 MILES WEST OF BARAGA.  THIS
STORM WAS MOVING EAST AROUND 30 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH BRIEF HEAVY RAIN.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ALSTON.
  PELKIE.
  BARAGA.
  PEQUAMING.
  SKANEE.
  POINT ABBAYE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KF
Special weather statement, Jul 6, 6:31 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
731 PM EDT SUN JUL 6 2008

MIZ004-070030-
BARAGA-
733 PM EDT SUN JUL 6 2008

...SIGNIFICANT WEATHER ALERT FOR BARAGA COUNTY UNTIL 830 PM EDT...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALBERTA...OR 7 MILES SOUTHWEST OF LANSE.
THIS STORM WAS MOVING EAST AROUND 25 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ALBERTA.
  HERMAN.
  MOUNT ARVON.
  CRAIG LAKE STATE PARK.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Baraga

When
July 6, 7:00 PM EST to 8:30 PM EST
Where
Baraga County, 2.8 mi N of Nestoria
Reported by
COOP Observer
Coordinates
46.610, -88.280

An observer southeast of Herman measured 3.30 inches on the evening of the 6th.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123731.